MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGG ASSAY; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGG ASSAY; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The customer did not provide patient demographics such as date of birth, weight, ethnicity or race.The customer did provide the patients' ages and genders: patient 1 is a (b)(6) female and patient 2 is a (b)(6) male.The access sars-cov-2 igg assay was not returned for evaluation.There were no reports of system issues at the time of the event.No hardware errors or flags were reported in conjunction with the event.The customer's covid igg calibration was noted to be expired at the time of the event.The customer was not running quality control samples.Sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detect antibodies directed against the spike protein, which are more likely to neutralize the virus.No manufacturer guarantees both a specificity and sensitivity of 100%.The concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, diversity of antibodies and reagent specificity.Differences in each individual assay are expected.The access assay is not labelled for vaccine response detection.The performance of our serology assays has not been established in individuals that have received a covid-19 vaccine.Depending upon the vaccine administered, the antibodies generated may be different and therefore the test result may differ depending upon the specific antibody being detected by the assay in use in the laboratory.Different vaccines do not elicit the same immune response and each patient response is different therefore differences in patient responses are expected after vaccination.Per fda safety communication on 19may2021 ¿results from currently authorized sars-cov-2 antibody tests should not be used to evaluate a person¿s level of immunity or protection from covid-19 at any time, and especially after the person received a covid-19 vaccination.While a positive antibody test result can be used to help identify people who may have had a prior sars-cov-2 infection, more research is needed in people who have received a covid-19 vaccination.¿ in conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2021 the customer reported negative (non-reactive) covid igg results (access sars-cov-2 igg, part number c58961 and lot number 172051) were generated on the customer's access 2 (access 2 immunoassay analyzer, part number 386220 and serial number (b)(4)) for three patients.Two of the patients were tested at an alternate laboratory using a quantitative assay and positive results were obtained.The customer reported the results were released from the laboratory.There was no report of change to patient treatment or management in connection with this event.No hardware errors were reported in conjunction with this event.The customer's most recent covid igg calibration had passed (although calibration was expired at the time of the event).The customer reported there was no quality control testing performed.No system check was available for review.No issues with sample integrity were reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, sample quality, centrifugation time and speed, storage temperature and other information was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG ASSAY
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key12359357
Report Number9680746-2021-00051
Device Sequence Number3822246
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)211029(11)210303(10)172051
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Catalogue NumberC58961
Device Lot Number172051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1